Editions:  Austria · Denmark · France · Germany · Italy · Norway · Spain · Sweden · Switzerland
Advertisement

Contraceptive pills could have caused blood clot on brain

Share this article

13:06 CET+01:00
A 15 year old girl in Sweden is thought to have suffered a blood clot on the brain after taking contraceptive pills.

Doctors treating her have reported the case to the Medical Products Agency (MPA), according to the Nerikes Allehanda newspaper.

The girl fell seriously ill, said doctors. She experienced numbness and still has problems with her vision.

"But the case must be investigated because we need to see if there are unknown risk factors involved. If so, we must act," said Professor Ingemar Persson at the MPA, to Nerikes Allehanda.

Persson noted that the risks associated with today's contraceptive pills are far less than in earlier generations.

Despite a hereditary predisposition to migraines - which can be a risk factor when using the pill - the 15 year old was healthy before she had the blood clot.

She was taken to hospital after falling in the shower and doctors suspected at first that it was as a result of another migraine attack.

When the girl was treated for the migraine her headache disappeared but the visual problems remained. She was taken back to hospital and futher investigations revealed evidence of the blood clot.

Get notified about breaking news on The Local

Share this article

Advertisement

From our sponsors

'Lagom' leadership: the secret to Swedish success?

Is the Swedish approach to leadership really as special as people think? The Local asks a non-Swedish manager at telecom giant Ericsson for a frank appraisal of Swedes' so-called 'lagom' leadership style.

Advertisement
Advertisement
Jobs
Click here to start your job search
Advertisement
Advertisement

Popular articles

Advertisement
Advertisement